Alert archive / Texas / Freeze Warnings in 2014
Freeze Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 11, 2014, 3:21 PM CST for 8 counties in Texas. It took effect at Nov 12, 2014, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2014, 3:21 PM CST (21:21 UTC)
- In effect from
- Nov 12, 2014, 3:00 AM CST
- Expired
- Nov 12, 2014, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Blanco County, TX, Burnet County, TX, Edwards County, TX, Gillespie County, TX, Kendall County, TX, Kerr County, TX, Llano County, TX, Real County, TX
The radar
The Austin/San Antonio radar (KEWX), 115 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 9.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
114 WWUS74 KEWX 112121 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 321 PM CST TUE NOV 11 2014 FREEZING TEMPERATURES EXPECTED ACROSS MUCH OF THE HILL COUNTRY FROM 3 AM CST TONIGHT THROUGH 9 AM CST WEDNESDAY MORNING .IN THE WAKE OF A STRONG COLD FRONT...FREEZING TEMPERATURES CAN BE EXPECTED ACROSS MUCH OF THE HILL COUNTRY LATE TONIGHT INTO WEDNESDAY MORNING. IN ADDITION...WINDS OF 1O T0 15 MPH WILL MAKE IT FEEL EVEN COLDER. TXZ171-172-184>186-188>190-121000- /O.NEW.KEWX.FZ.W.0002.141112T0900Z-141112T1500Z/ LLANO-BURNET-EDWARDS-REAL-KERR-GILLESPIE-KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...ROCKSPRINGS...LEAKEY... KERRVILLE...FREDERICKSBURG...BOERNE...BLANCO 321 PM CST TUE NOV 11 2014 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST WEDNESDAY. * TEMPERATURE...LOWS 29 TO 32. * IMPACTS... THIS WILL BE THE FIRST FREEZE OF THE SEASON FOR MANY LOCATIONS. THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE PLANTS. EXPOSED PIPES MAY FREEZE. OUTDOOR PETS MAY NEED EXTRA PROTECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
524 WWUS74 KEWX 120949 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 349 AM CST WED NOV 12 2014 FREEZING TEMPERATURES EXPECTED ACROSS MUCH OF THE NORTHERN HILL COUNTRY THROUGH 9 AM CST THIS MORNING. .IN THE WAKE OF YESTERDAYS STRONG COLD FRONT...TEMMPERATURES WILL DIP TO THE FREEZING MARK BY SUNRISE THIS MORNING...AND THEN RISE BACK ABOVE FREEZING BY 9 AM. TXZ171-172-184>186-188>190-121500- /O.CON.KEWX.FZ.W.0002.000000T0000Z-141112T1500Z/ LLANO-BURNET-EDWARDS-REAL-KERR-GILLESPIE-KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...ROCKSPRINGS...LEAKEY... KERRVILLE...FREDERICKSBURG...BOERNE...BLANCO 349 AM CST WED NOV 12 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...LOWS 29 TO 32. * IMPACTS...THIS WILL BE THE FIRST FREEZE OF THE SEASON FOR MANY LOCATIONS. THESE TEMPERATURES MAY DAMAGE COLD SENSITIVE PLANTS. EXPOSED PIPES MAY FREEZE. OUTDOOR PETS MAY NEED EXTRA PROTECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 11, 3:21 PM CST, 0 minutes earlier.
Area forecast discussion, Nov 11, 3:21 PM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 321 PM CST TUE NOV 11 2014 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... A STRONG COLD FRONT WAS MOVING INTO DEEP SOUTH TEXAS AND THE TEXAS COASTAL WATERS AT MID AFTERNOON. IN ITS WAKE...TEMPERATURES ACROSS SOUTH CENTRAL TEXAS ARE MUCH COLDER THAN THIS TIME YESTERDAY. THE CLOUDS HAVE ERODED SOUTH TO AN EAGLE PASS TO BOERNE TO AUSTIN TO TAYLOR LINE. THIS HAS ALLOWED TEMPERATURES TO RECOVER INTO THE 50S IN THE HILL COUNTRY. THE CLOUDS SHOULD ERODE A LITTLE FURTHER TO THE SOUTH TONIGHT INTO WEDNESDAY AS EVEN DRIER AIR FILTERS INTO OUR AREA. TEMPERATURE FORECASTS WILL BE SLIGHTLY LOWER CONFIDENCE FOR MOST AREAS AS THE PERSISTENCE OF THE CLOUDS AND THE SUSTAINED WINDS WILL PREVENT EFFICIENT RADIATIONAL COOLING AT NIGHT AND SOLAR HEATING DURING THE DAY. HAVE ENOUGH CONFIDENCE THOUGH TO KEEP THE HILL COUNTRY CLEAR WITH LIGHTER WINDS TONIGHT AS AXIS OF SURFACE RIDGE BUILDS INTO THAT AREA. AS A RESULT..EXPECT FREEZING TEMPERATURES ACROSS MUCH OF THE HILL COUNTRY...ESPECIALLY IN WIND PROTECTED AREAS. HAVE ISSUED A FREEZE ADVISORY FROM 3 AM TONIGHT UNTIL 9 AM WEDNESDAY FOR MUCH OF THE HILL COUNTRY. SOME ISENTROPIC LIFT DEVELOPS LATE WEDNESDAY INTO WEDNESDAY NIGHT TO EXPAND THE CLOUD DECK BACK NORTH. STILL EXPECT FREEZING TEMPERATURES ACROSS THE HILL COUNTRY AND POSSIBLY SOME SPOTS ALONG THE ESCARPMENT WEDNESDAY NIGHT. HOWEVER...THE CLOUD DECK MAY INHIBIT COOLING ENOUGH TO KEEP TEMPERATURES A LITTLE WARMER. THE NAM SHOWS STRONGER ISENTROPIC LIFT AND DEEPER MOIST LAYER TO GENERATE RAIN WEDNESDAY NIGHT. THE NAM IS THE ONLY MODEL TO DO THIS AND WILL DISREGARD IT AS MOISTURE ONLY DEEP ENOUGH FOR CLOUD FORMATION. && .LONG TERM (THURSDAY THROUGH TUESDAY)... THE ISENTROPIC LIFT WANES THURSDAY CAUSING THE CLOUDS TO ERODE TO THE SOUTHEAST. THIS ALONG WITH MUCH LIGHTER WINDS WILL ALLOW FOR MORE EFFICIENT RADIATIONAL COOLING THURSDAY NIGHT INTO FRIDAY MORNING. EXPECT FREEZING TEMPERATURES TO BE MORE WIDESPREAD. A FREEZE WARNING WILL LIKELY BE ISSUED FOR MANY AREAS ALONG AND SOUTH OF THE ESCARPMENT. AN UPPER LEVEL TROUGH AND ANOTHER COLD FRONT MOVE ACROSS TEXAS THIS WEEKEND WHILE A SURFACE TROUGH/LOW DEVELOPS OVER THE COASTAL WATERS AND MOVES NORTHEAST. ISENTROPIC LIFT STRENGTHENS FRIDAY NIGHT LEADING TO SLIGHT CHANCE TO CHANCE OF RAIN OVERNIGHT INTO SATURDAY. A WARM ADVECTION PATTERN WILL KEEP TEMPERATURES ABOVE FREEZING FRIDAY NIGHT INTO SATURDAY NIGHT. THE TROUGH MOVES TO THE EAST AS THE COLD FRONT MOVES ACROSS OUR AREA EARLY SUNDAY. RAIN CHANCES END WITH THE PASSAGE OF THESE FEATURES. ANOTHER POTENTIAL FREEZE SETS UP FOR SUNDAY NIGHT INTO MONDAY MORNING. THEN TEMPERATURES WARM BACK UP NEXT TUESDAY AHEAD OF YET ANOTHER UPPER LEVEL TROUGH FOR THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 37 52 34 46 30 / 0 0 10 - - AUSTIN BERGSTROM INTL AIRPORT 36 52 32 47 28 / 0 0 10 - - NEW BRAUNFELS MUNI AIRPORT 38 53 36 48 29 / 0 0 10 - - BURNET MUNI AIRPORT 31 48 30 45 28 / 0 0 - - - DEL RIO INTL AIRPORT 39 54 36 50 34 / 0 0 - - - GEORGETOWN MUNI AIRPORT 33 49 31 46 29 / 0 0 - - - HONDO MUNI AIRPORT 36 54 33 48 28 / 0 0 10 - - SAN MARCOS MUNI AIRPORT 37 52 34 47 29 / 0 0 10 - - LA GRANGE - FAYETTE REGIONAL 39 54 36 47 32 / - 10 10 10 - SAN ANTONIO INTL AIRPORT 38 54 36 48 32 / 0 0 10 - - STINSON MUNI AIRPORT 40 55 37 49 32 / - 0 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3 AM TO 9 AM CST WEDNESDAY FOR THE FOLLOWING COUNTIES: BLANCO...BURNET...EDWARDS...GILLESPIE...KENDALL...KERR... LLANO...REAL. && MESOSCALE/AVIATION...12 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Nov 11, 4:39 AM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 439 AM CST TUE NOV 11 2014 TXZ171>173-183>194-202>209-217>225-228-121100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 439 AM CST TUE NOV 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE NORTHERN HILL COUNTRY ON THURSDAY MORNING AND ACROSS ALL OF THE HILL COUNTRY AND INTERSTATE 35 CORRIDOR NORTH OF SAN ANTONIO ON FRIDAY MORNING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.